Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 10, 2012, 3:21 PM EDT for Sumter County, Florida. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Aug 10, 2012, 4:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Sumter County, FL
The radar
The Tampa radar (KTBW), 130 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:22 PM EDT | TSTM WND DMG | Coleman, FL | MULTIPLE TREES DOWNED IN THE AREA OF ADAMSVILLE AND COLEMAN. ONE TREE LANDED ON A HOUSE ROOF ON COUNTY ROAD 513. SPORADIC POWER OUTAGES REPORTED. TIME ESTIMATED BY RADAR. |
| Aug 10, 3:29 PM EDT | HAIL 0.88 | 5 Ese Lake Panasoffkee, FL | NICKEL SIZE HAIL WAS REPORTED OVER SUMTERVILLE. |
| Aug 10, 4:00 PM EDT | TSTM WND DMG | 4 Sse Wildwood, FL | SEVERAL TREES DOWNED ALONG WITH TREE FIRES AND 3 HOMES DAMAGED IN ADAMSVILLE. |
| Aug 10, 4:00 PM EDT | HAIL 0.7 | 4 Sse Wildwood, FL | DIME SIZE HAIL REPORTED IN ADAMSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1897 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS82 KTBW 101921 SPSTBW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 321 PM EDT FRI AUG 10 2012 FLZ043-102000- SUMTER- 321 PM EDT FRI AUG 10 2012 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUMTER COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED NEAR SUMTERVILLE...OR NEAR BUSHNELL...MOVING NORTH AT 5 MPH...WILL AFFECT SUMTERVILLE...BUSHNELL...ADAMSVILLE AND WILDWOOD... UNTIL 400 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2895 8197 2867 8195 2864 8215 2895 8217 TIME...MOT...LOC 1921Z 170DEG 5KT 2874 8207 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 1:59 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 10, 1:59 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 159 PM EDT FRI AUG 10 2012 .SHORT TERM (TONIGHT-SUNDAY)... AT THE UPPER LEVELS...A TROUGH WILL SETTLE INTO THE EASTERN US/NORTHERN FLORIDA FOR THE WEEKEND WITH SOME ADDITIONAL WEAK ENERGY LIFTING NW OVER THE PENINSULA WITH THE TROPICAL WAVE. AT THE SURFACE...HIGH PRESSURE WILL RIDGE ACROSS THE PENINSULA AS A WEAK TROPICAL WAVE MOVES THROUGH THE FLOW AND A STALLED BOUNDARY IN PLACE ACROSS NORTHERN FLORIDA SHIFTS SOUTH AND MERGES WITH THE WAVE. THE ADDED MOISTURE AND UPPER ENERGY WILL ALLOW FOR INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA FOR THE WEEKEND WITH GENERALLY 40-60 PERCENT CHANCES IN PLACE...BEST CHANCES INLAND AND SOUTH. TEMPERATURES WILL BE CLOSER TO NORMAL WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE 70S. .LONG TERM (SUNDAY NIGHT-THURSDAY)... NO DISCERNIBLE WEATHER MAKERS AFFECT OUR WEATHER NEXT WEEK. MODELS KEEP DEEP-LAYERED RIDGING OVER THE STATE THROUGH THURSDAY WITH MINOR DIFFERENCES IN THE STRENGTH AND POSITION. THE GFS SHOWS 500MB TEMPERATURES HOVERING AROUND -7C WHICH IS FAIRLY TYPICAL FOR THIS TIME OF YEAR. THE ATMOSPHERE WILL BE SUFFICIENTLY MOIST FOR SCATTERED AFTERNOON STORMS EACH DAY...BUT THE LOCATION WILL BE DETERMINED BY THE MEAN RIDGE AXIS POSITION. IN GENERAL...IT LOOKS LIKE THE RIDGE AXIS WILL SET UP ACROSS THE TAMPA BAY AREA WHICH MEANS BEST CHANCE OF AFTERNOON STORMS WILL BE EAST OF I-75 TO THE NORTH OF TAMPA BAY AND ALONG I-75 OR CLOSER TO THE GULF COAST TO THE SOUTH. RAIN CHANCES COULD BE A BIT LOWER DIRECTLY UNDER THE RIDGE AXIS...BUT 30 TO 40 PERCENT EACH DAY IS A GOOD AVERAGE AND NOT TOO FAR OFF FROM CLIMATOLOGY. ASSUMING CLOUD COVER DOES NOT INTERFERE...TEMPERATURES SHOULD REACH THE MIDDLE 90S MOST AFTERNOONS AWAY FROM THE COAST. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT MOST TERMINAL SITES THIS AFTERNOON...SO HAVE INCLUDED TEMPORARY MVFR VSBY/S IN TSRA FOR VARYING DURATIONS. SHOULD SEE ACTIVITY END FIRST AT THE NORTHERN COASTAL TAF SITES WHILE LINGERING INTO THE EVENING HOURS OVER THE INTERIOR AND SOUTHERN TAF SITES. EXPECT A BIT OF A LULL IN ACTIVITY THIS EVENING AT ALL TERMINALS...BUT COULD SEE SOME SHOWERS DRIFT IN OFF THE GULF AND INTO COASTAL TAF SITES FROM KSRQ SOUTHWARD TO THE FORT MYERS TERMINALS AFTER 10Z SATURDAY. ELSEWHERE...INCREASING MOISTURE SHOULD RESULT IN SHOWER DEVELOPMENT BY MID/LATE MORNING SATURDAY. && .MARINE... WINDS AND SEAS WILL REMAIN GENERALLY LIGHT THROUGH THE PERIOD AS HIGH PRESSURE RIDGES ACROSS THE AREA. A WEAK TROPICAL WAVE WILL MOVE OVER THE STATE THIS WEEKEND INCREASING MOISTURE ACROSS THE REGION AND ALLOWING FOR HIGHER RAIN CHANCES. && .FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 90 77 89 / 20 50 20 50 FMY 76 91 76 90 / 30 60 30 60 GIF 74 93 74 92 / 20 50 20 60 SRQ 76 90 77 89 / 30 50 30 40 BKV 72 91 71 90 / 20 50 20 50 SPG 80 89 80 88 / 20 50 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM...63/JILLSON AVIATION...21/JELSEMA
Hazardous weather outlook, Aug 10, 4:55 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 455 AM EDT FRI AUG 10 2012 FLZ039-042-043-048>052-055>057-060>062-065-102100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 455 AM EDT FRI AUG 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT...THUNDERSTORMS WILL DEVELOP ALONG AFTERNOON SEA BREEZES TODAY WITH THE BEST CHANCES REMAINING EAST AND SOUTH OF THE TAMPA BAY AREA. THE MAIN THREATS FROM THESE STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING AND HEAVY RAINS WHICH CAN CAUSE POOR VISIBILITIES ON THE ROADWAYS AND MINOR URBAN FLOODING. ...EXCESSIVE HEAT IMPACT... TEMPERATURES WILL CLIMB INTO THE MIDDLE 90S AGAIN TODAY WITH DEW POINTS REMAINING IN THE 70S. THIS WILL RESULT IN HEAT INDICES OF BETWEEN 100 AND 105 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP ALONG THE SEA BREEZE BOUNDARIES EACH DAY. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND EXCESSIVE LIGHTNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Aug 10, 2:29 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
229 PM EDT FRI AUG 10 2012
FLZ055-060-101915-
MANATEE-SARASOTA-
229 PM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SARASOTA AND WEST
CENTRAL MANATEE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR FRUITVILLE...OR NEAR SARASOTA...MOVING NORTH AT 5 MPH...
WILL AFFECT FRUITVILLE...SAINT ARMANDS KEY...BEE RIDGE AND
SARASOTA...UNTIL 315 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 205 AND 224.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM WILL PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2756 8241 2729 8235 2723 8254 2735 8260
2734 8256 2739 8257 2742 8260 2738 8262
2742 8261 2743 8264 2748 8267
TIME...MOT...LOC 1829Z 162DEG 5KT 2734 8247Local storm report, Aug 10, 2:31 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
231 PM EDT FRI AUG 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM TSTM WND GST 6 E LARGO 27.91N 82.69W
08/10/2012 M43 MPH PINELLAS FL ASOS
THUNDERSTORM WIND GUST MEASURED BY ASOS.
0136 PM TSTM WND GST 6 E LARGO 27.91N 82.69W
08/10/2012 M43 MPH PINELLAS FL ASOS
MEASURED BY ST. PETERSBURG/CLEARWATER ASOS.
&&
MMLSpecial weather statement, Aug 10, 2:58 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
258 PM EDT FRI AUG 10 2012
FLZ050-051-101945-
HILLSBOROUGH-PINELLAS-
258 PM EDT FRI AUG 10 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PINELLAS AND WEST
CENTRAL HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR PINELLAS PARK...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT
SAINT PETE CLEARWATER AIRPORT...HIGHPOINT...LARGO AND INDIAN
SHORES...UNTIL 345 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. THIS STORM MAY PRODUCE PEA
SIZE HAIL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE
A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2799 8272 2796 8269 2793 8270 2788 8257
2787 8259 2784 8258 2787 8256 2782 8250
2783 8257 2770 8263 2768 8268 2764 8267
2767 8271 2768 8268 2768 8272 2786 8286
2787 8286
TIME...MOT...LOC 1858Z 317DEG 5KT 2786 8272Special weather statement, Aug 10, 3:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 306 PM EDT FRI AUG 10 2012 FLZ042-043-101945- SUMTER-CITRUS- 306 PM EDT FRI AUG 10 2012 ...STRONG THUNDERSTORMS WILL AFFECT EASTERN CITRUS AND WEST CENTRAL SUMTER COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR FLORAL CITY...OR NEAR INVERNESS...NEARLY STATIONARY... WILL AFFECT HEATHERWOOD...RUTLAND...INVERNESS AND INVERNESS AIRPORT...UNTIL 345 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2895 8237 2886 8211 2866 8224 2872 8244 TIME...MOT...LOC 1906Z 201DEG 2KT 2877 8230
Special weather statement, Aug 10, 3:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 313 PM EDT FRI AUG 10 2012 FLZ051-055-102000- HILLSBOROUGH-MANATEE- 313 PM EDT FRI AUG 10 2012 ...STRONG THUNDERSTORMS WILL AFFECT CENTRAL MANATEE AND SOUTH CENTRAL HILLSBOROUGH COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS LOCATED NEAR LITTLE MANATEE RIVER STATE PARK...OR 15 MILES NORTHEAST OF PALMETTO...NEARLY STATIONARY...WILL AFFECT PARRISH...LITTLE MANATEE RIVER STATE PARK...SUN CITY CENTER AND RUSKIN...UNTIL 400 PM EDT. THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 217 AND 246. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2781 8240 2775 8219 2741 8234 2743 8256 TIME...MOT...LOC 1913Z 201DEG 2KT 2766 8238
Special weather statement, Aug 10, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 321 PM EDT FRI AUG 10 2012 FLZ043-102000- SUMTER- 321 PM EDT FRI AUG 10 2012 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN SUMTER COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED NEAR SUMTERVILLE...OR NEAR BUSHNELL...MOVING NORTH AT 5 MPH...WILL AFFECT SUMTERVILLE...BUSHNELL...ADAMSVILLE AND WILDWOOD... UNTIL 400 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2895 8197 2867 8195 2864 8215 2895 8217 TIME...MOT...LOC 1921Z 170DEG 5KT 2874 8207
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:24 PM EDT | Special Weather Statement | TBW | Charlotte | 51 min |
| Aug 9, 9:16 PM EDT | River Flood Warning | TBW | Pasco | 65 hr |
| Aug 9, 9:28 PM EDT | Areal Flood Advisory | TBW | Lee | 62 min |
| Aug 10, 2:18 PM EDT | Special Weather Statement | TBW | Hillsborough | 42 min |
| Aug 10, 2:23 PM EDT | Special Weather Statement | TBW | Pasco | 52 min |
| Aug 10, 2:29 PM EDT | Special Weather Statement | TBW | Manatee | 46 min |
| Aug 10, 3:06 PM EDT | Special Weather Statement | TBW | Sumter | 39 min |
| Aug 10, 3:13 PM EDT | Special Weather Statement | TBW | Manatee | 47 min |
| Aug 10, 3:38 PM EDT | Special Weather Statement | TBW | Sumter | 37 min |
| Aug 10, 3:51 PM EDT | Areal Flood Advisory | TBW | Sumter | 54 min |
| Aug 10, 3:59 PM EDT | Special Weather Statement | TBW | Hardee | 46 min |
| Aug 10, 4:37 PM EDT | Special Weather Statement | TBW | Hardee, Polk | 38 min |
| Aug 10, 5:12 PM EDT | Special Weather Statement | TBW | Polk | 48 min |
| Aug 10, 7:05 PM EDT | Special Marine Warning | TBW | 40 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.